MAUDE Adverse Event Report: K2M, INC. EXPANDABLE DRILL GUIDE; SIZE 15 MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. EXPANDABLE DRILL GUIDE; SIZE 15 MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 2008-90177
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that the chesapeake expandable drill guide disengaged from the implant during surgery while the surgeon was preparing a pilot hole for the second screw.The drill guide was not reattached and the second screw was inserted freehand into the partially prepared hole.The third screw was not implanted.The chesapeake anterior lumbar implant was placed with only two of the three screws so that the device was only instrumented to a single adjacent vertebral body.This report captures the chesapeake expandable drill guide.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.A company representative reported that the chesapeake expandable drill guide disengaged from the implant during surgery while the surgeon was removing awl for the second screw hole.The drill guide was not reattached and the second screw was inserted freehand into the previously created pilot hole.Only 2 screws were used instead of 3.The surgery was being performed at l5-s1.The patient was closed and the surgeon intends to follow up with a posterior fixation case at a later date.It was confirmed that no trouble was faced with the device while attaching or holding the implant.It is likely that the drill guide was not attached adequately with the implant and disengaged while removing the awl during the surgery.
 
Event or Problem Description

Brand Name
EXPANDABLE DRILL GUIDE; SIZE 15 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13654447
Report Number3004774118-2022-00074
Device Sequence Number5780530
Product Code OVD
UDI-Device Identifier10888857181243
UDI-Public10888857181243
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2008-90177
Device Catalogue Number2008-90177
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale